MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUSELECT; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION TRUSELECT; CATHETER, CONTINUOUS FLUSH
Model Number M001394101300
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported the catheter broke.A 130cm truselect was selected for an embolization procedure within abdominal area varices.Embolization was performed with a non-boston scientific copolymer.The copolymer seemed to have settled around the truselect catheter.During removal of the catheter, the catheter stretched and broke.The detached fragment remained within the patient.There were no further patient complications and the embolization procedure was complete.The patient was ok post procedure.
 
Additional Manufacturer Narrative
A2 - age at time of event: 18 years or older.Device eval by mfr: returned product consisted of a truselect microcatheter, without the tip.Analysis of the tip, shaft and hub/strain relief included microscopic and visual inspection.Inspection revealed a complete separation in the shaft with the tip not returned, and the distal end of the shaft was stretched for 26.3cm.Inspection of the rest of the device found no other damage or defects.Due to the extreme shaft stretching, an accurate length of the device could not be obtained.
 
Event or Problem Description

Brand Name
TRUSELECT
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11116847
Report Number2134265-2020-18754
Device Sequence Number4050806
Product Code KRA
UDI-Device Identifier08714729976615
UDI-Public08714729976615
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K201792
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2021
Device Model NumberM001394101300
Device Lot Number0026157272
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2021
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer02/17/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date03/09/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ONYX 18; ONYX 18
Outcome Attributed to Adverse Event Other;